Hail, McNairy
- When
- March 25, 5:22 PM CST to 5:27 PM CST
- Where
- McNairy County, Finger
- Measured
- 1.25 in hail
- Reported by
- Social Media
- Coordinates
- 35.370, -88.600
S. and into the region during the day on March 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A potent upper-level disturbance moved out of the southwest U.S. and into the region during the day on March 25th. The disturbance interacted with an unstable airmass to produce a couple of broken lines of showers and thunderstorms that moved across areas in West Tennessee near the Tennessee River and parts of Northeast Mississippi. There were a few reports of severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 25, 5:02 PM CST, 20 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 602 PM CDT Thu Mar 25 2021 .UPDATE... Updated for 00Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 253 PM CDT Thu Mar 25 2021/ DISCUSSION... Short term focus is severe weather threat. Storms in the watch areas offer the potential for tornadoes. The forecast area still has a severe weather and tornado threat. Office decision support briefings on social media and SPC Meso discussions offer latest on the evolution into this evening. As the surface system deepens and retreats northeast late this afternoon and evening gusty northwest winds will overspread the western have of the service area. Gusts to 25 to 30 miles an hour are possible, however our sustained winds should stay just below criteria level. After a more quiet day on Friday the front lifts north with thunderstorms expected to develop. Showers and storms persist along the front through Saturday night. There is model uncertainty with this forecast. The ECMWF/Canadian models are depicting more of a stationary boundary that moves south early Sunday as the upper flow becomes more northwest. Meanwhile the GFS/NAM are more bullish with the reinforcing front accelerating and with providing a bit more instability. The area is outlooked for a slight risk of severe weather on day 3, which may seem conditional given the model uncertainty. Later forecasts will help pin point this threat. Regardless, more heavy rainfall seems more certain and the flash flooding and river flooding threat will need to be watched closely. Frontal passage on Sunday will be felt with much cooler air across the region with brisk winds. This drier trend will continue into the beginning of the week. At that point another model discrepancy develops with the Canadian/ECMWF kicking out yet another short from the southwestern US bringing rainfall on Tuesday and Wednesday. The GFS is non-existent with this feature and doesn't bring another rainfall threat until mid-week as all models do with a more powerful cold front. For now have at least some pops for Tuesday respecting the ECMWF/Canadian solutions. Overall the upper air pattern with the upper ridge over the Caribbean and shortwaves ejecting from the southwest appears to make a change later next week. This pattern change may signify a temporary respite from the string of significant rainfall systems. Belles && .AVIATION... 00Z TAFs KNQA VAD wind profiler showed deep layer westerly flow, indicating limited chances for focusing a broken line of TSRA that could affect the MEM terminal. KNQA and KLZK radars did show a lone cell east of SRC at 23Z, and will continue a brief TEMPO TSRA for the first hour of the MEM TAF. Thereafter, decreasing westerly winds and VFR expected for the late evening inbound push. TUP appears more likely affected by TSRA through 01Z or so, as a broken line of TSRA lifts east through north central and northeast MS. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 534 AM CDT Thu Mar 25 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-261245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 534 AM CDT Thu Mar 25 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms capable of producing damaging winds, large hail, heavy rain, and tornadoes will be likely today. Some storms could produce strong, long tracked tornadoes. A High Risk of Severe Weather exists for portions of the forecast area today. Please see website for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms will possible across the Mid-South from late Friday night through Saturday night. Stay tuned to the latest forecasts as this system evolves. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today into tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
Special Weather Statement
National Weather Service Memphis TN
204 PM CDT Thu Mar 25 2021
MSZ024-251930-
Monroe MS-
204 PM CDT Thu Mar 25 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Eastern Monroe County in northeastern Mississippi...
At 204 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Bedford, or 10 miles west of Vernon, moving north at
30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Monroe County should monitor this storm closely.
LAT...LON 3369 8839 3369 8841 3407 8834 3405 8821
3375 8825 3374 8833 3372 8833 3368 8837
TIME...MOT...LOC 1904Z 188DEG 27KT 3377 8829Special Weather Statement National Weather Service Memphis TN 225 PM CDT Thu Mar 25 2021 MSZ006-017-252000- Itawamba MS-Tishomingo MS- 225 PM CDT Thu Mar 25 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT FOR... Northeastern Itawamba County in northeastern Mississippi... Southeastern Tishomingo County in northeastern Mississippi... At 224 PM CDT...a strong thunderstorm producing pea to dime size hail and winds 30 to 40 mph was located over Fairview, or 9 miles southwest of Red Bay, moving northeast at 45 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Itawamba and southeastern Tishomingo Counties should monitor this storm closely. LAT...LON 3433 8817 3430 8835 3445 8833 3456 8814 TIME...MOT...LOC 1924Z 228DEG 41KT 3436 8828
Special Weather Statement National Weather Service Memphis TN 242 PM CDT Thu Mar 25 2021 MSZ016-017-252015- Itawamba MS-Lee MS- 242 PM CDT Thu Mar 25 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT FOR... Northwestern Itawamba County in northeastern Mississippi... Southeastern Lee County in northeastern Mississippi... At 242 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Plantersville, or near Tombigbee State Park, moving northeast at 45 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northwestern Itawamba and southeastern Lee Counties should monitor this storm closely. LAT...LON 3411 8868 3416 8871 3439 8834 3428 8825 TIME...MOT...LOC 1942Z 237DEG 41KT 3417 8862
Special Weather Statement
National Weather Service Memphis TN
306 PM CDT Thu Mar 25 2021
MSZ006-017-252030-
Itawamba MS-Tishomingo MS-
306 PM CDT Thu Mar 25 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...
Northern Itawamba County in northeastern Mississippi...
Southeastern Tishomingo County in northeastern Mississippi...
At 306 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Fairview, or near
Fulton, moving northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Itawamba and southeastern Tishomingo Counties
should monitor this storm closely.
LAT...LON 3431 8818 3422 8847 3446 8844 3447 8843
3446 8833 3454 8833 3468 8813
TIME...MOT...LOC 2006Z 238DEG 45KT 3432 8835Special Weather Statement
National Weather Service Memphis TN
514 PM CDT Thu Mar 25 2021
TNZ055-092-252245-
Decatur TN-Hardin TN-
514 PM CDT Thu Mar 25 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Southern Decatur County in western Tennessee...
Northeastern Hardin County in western Tennessee...
At 514 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Sardis, or 14 miles
north of Savannah, moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southern Decatur and northeastern Hardin Counties should
monitor this storm closely.
LAT...LON 3539 8799 3539 8802 3537 8803 3537 8801
3529 8820 3542 8828 3542 8824 3550 8824
3561 8803 3551 8797 3549 8798 3547 8803
3544 8804 3543 8803 3542 8798 3540 8797
TIME...MOT...LOC 2214Z 239DEG 48KT 3543 8818
KRMSpecial Weather Statement
National Weather Service Memphis TN
520 PM CDT Thu Mar 25 2021
MSZ002-008-252245-
Marshall MS-Tate MS-
520 PM CDT Thu Mar 25 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Central Marshall County in northwestern Mississippi...
Northeastern Tate County in northwestern Mississippi...
At 520 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Marianna, or 11 miles west of Wall Doxey
State Park, moving northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Marshall and northeastern Tate Counties should
monitor this storm closely.
LAT...LON 3477 8977 3477 8972 3479 8972 3496 8935
3485 8935 3484 8932 3477 8930 3471 8930
3461 8976
TIME...MOT...LOC 2220Z 243DEG 42KT 3468 8967The Memphis radar (KNQA), 116 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
A tree was knocked down on power lines on Byrd Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 948996, 948997, 948998, 948999, 949000.